Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Propafenone causes muscle and joints pain in upper shoulders and arms?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Thu, 29 Oct 2015 in Medicines and Side Effects
Question: Thank you..Does Propafenone 150mg 3x's a day cause muscle and joint pain and also now taken with Warfarin 5.0 mg's on Mondays and Fridays and other days 2.5 mgs. INR taken once a week at home and reported into the company. Other words doctor is monitoring. OH AND I HAVE A PACEMAKER SINCE 2008.

I HAVE EXTREME MUSCLE AND JOINT PAIN IN UPPER SHOULDERS AND ARMS.
Thank you XXXXXXX
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Symptomatic treatment and safer anticoagulation

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Propafenone is an antidysrhythmic drug and may cause such musculoskeletal pains however age related arthralgias also can explain this and is more likely cause of it. ALeve for sure is black box warning for cardiovascular profile so safe NSAIDs like ibuprofen or pain killers like NSAIDs and muscle relaxants and home remedies like massage and warm compressions should be used.

With pacemaker history and warfarin intake, i don't recommend warfarin's and advise to go for safer anticoagulation like rivaroxaban or fondaparinux. you will be spared of the headache of weekly INR monitoring too.

Nutshell adequate analgesia for the pain and symptomatic care and safer anticoagulation over warfarin is advised.

I hope it helps. take good care of yourself and don't forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Ibuprofen

doctor1 MD

My left upper leg just above the knee feels like there is a band around it squeezing and is very painful. I have been taking 600mg of Ibuprofen once a day for the last 2 days with very little relief. My foot also began to swell last pm. I do exercise daily walking at a moderate pace (3.7-4.2mph) for 4-5 miles.

doctor1 MD

I had a rod placed in my femur 6 years ago it was fine for the first 4 years but after that I have had pain in it just about every day. I take ibuprofen for it but it this normal? I have had xrays docttors say it is fine but it sure doesnt feel fine.

doctor1 MD

I have just been prescribed Zydol 50mg (twice daily) to take for pain relief from leg ulcers. I am currently taking 6 x 30/500mg Co-codamol per day (once in the morning, lunch time and evening) and 3 x 400mg Ibuprofen if required during the day. I am not sure when to take the Zydol. Do I take it before co-codamol?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... What do you mean it is not serious if you get blood in urine after strenuous exercise? I have just been on a fairly strenuous hike. A little blood in urine. This has happened before. On doctor s advice I stopped taking ibuprofen and aspirin while hiking (for bad knees). Took two tylenol today. Same damn blood. Any advice?

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...